Can Adderall cause nosebleeds in children?
My daughter is 8 years old and started Adderall (ADHD medicine) a month ago. She has never had a nosebleed in her life until she started the Adderall. After about 2 weeks being on it she got her first nosebleed and has had 2 a week since then.
This is an unfortunate problem to be dealing with, especially when starting a drug that can be as helpful as Adderall. As always, if you have concerns about a medication that you or your family members have been prescribed, you should speak with the prescribing physician, who will know you and your daughter much better and be able to answer these questions more fully. That being said, in general, Adderall would be unlikely to be the cause of your daughter's recent nose bleeds. You don't mention if there was anything that happened before the first nose bleed, but usually there is some sort of trauma before any nose bleed. These traumatic events will then make it more likely to have more nosebleeds in the future, as the vessels that supply the nose are close to the front and are readily re-injured. Additionally, the fact that it is winter and the air is more cold and dry will often contribute to the fact that the nasal tissue will be very "friable," which is the word doctors use to describe tissue that is readily injured and not fully healed. Consider using nasal saline irrigation to hydrate her nose, as well as a humidifier at night. And most importantly, if the symptoms continue, please talk to your primary care doctor or the prescribing provider of the Adderall.
This answer is for general informational purposes only and is not a substitute for professional medical advice.
If you think you may have a medical emergency, call your doctor or (in the United States) 911 immediately. Always seek the advice of your doctor before starting or changing treatment. Medical professionals who provide responses to health-related questions are intended third party beneficiaries with certain rights under Zocdoc’s Terms of Service.